Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Hair loss, tiredness, mood swings, fraying nails, dry hair and skin, depression. Hyperthyroidism?

Hi can you tell me why I have had the symptoms of hyperthyroidism on and off for the past 8 years yet every time I have a blood test there is no sign of it. Symptoms include massive hair loss, extreme tiredness, moodiness, fraying nails, dry hair and skin, depression, very cloudy thinking and forgetfulness. Had half my thyroid removed in 2005 because it had quite a large mass in it and I have not felt right ever since. Thanks Johanne
Asked On : Sun, 7 Apr 2013
Answers:  1 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Dermatologist 's  Response
The symptoms that you are having could be due to hypothyroidism and not hyperthyroidism.Other probable cause of such symptoms could be due to severe iron deficiency anemia or vitamin B12 and E deficiency.I suggest you ask your doctor for complete blood work up mainly PBS and Hb% along with thyroid profile.Later you can be started on multiviatmin/Fe tablets and Thyroxine if needed.

Hope it helps.
Answered: Wed, 10 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor